MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/88MM; BIT, DRILL

SYNTHES GMBH 1.5MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/88MM; BIT, DRILL
Catalog Number 03.130.300
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the procedure at the time of drilling, a 1.5mm drill bit broke leaving a small fragment of it inside the patient's bone.Surgeon decided to leave this fragment because of the difficult extraction.Another bit of the same diameter and of the same characteristics was used to finish the surgery.The procedure was successfully completed without any surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that ¿03.130.300, drill bit ø1.5 l88/57 f/core hole¿ has broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.For the other reported event, the reported condition cannot be confirmed as the provided evidence was not sufficient to confirm the reported event of embedded device.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the drill bit ø1.5 l88/57 f/core hole would contribute to the complained device issue.Based on the investigation findings, drill bit ø1.5 l88/57 f/core hole was broken because of component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review
=
> part: 03.130.300 lot: f-17705 manufacturing site: werk selzach supplier: sphinx werkzeuge ag release to warehouse date: 03 feb 2015 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/88MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22708244
Report Number8030965-2025-07981
Device Sequence Number18481082
Product Code HTW
UDI-Device Identifier07611819690769
UDI-Public(01)07611819690769(10)F-17705
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.300
Device Lot NumberF-17705
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown